MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 0 S/A CP-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 0 S/A CP-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP267H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: was the broken needle piece retained in patient? if yes, how was it retrieved? remains in the patient.Was there any adverse consequence associated with the patient? unknown are there any future interventions; including x-ray planned to locate the broken needle tip? unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a left total hip replacement procedure on an unknown date; and suture was used.During the procedure, the needle tip broke upon closing the deep fascia.It was unknown how the case was completed.There were no adverse patient consequences reported.Additional information was requested.

Brand Name
VCL+ UD 27IN 0 S/A CP-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10755758
Report Number2210968-2020-08444
Device Sequence Number16400031
Product Code GAM
UDI-Device Identifier10705031051874
UDI-Public10705031051874
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP267H
Device Catalogue NumberVCP267H
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2020
Initial Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1